MAUDE Adverse Event Report: CARDINAL HEALTHCARE ENTRFLX 12FR 43IN W STYL YPOR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTHCARE ENTRFLX 12FR 43IN W STYL YPOR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721252E
Medical Device Problem Codes Material Puncture/Hole (1504); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports: when inserting a nasogastric tube, it was impossible to remove the guidewire.They had to take a clamp and pull very hard to remove it.By carrying out the control of the correct positioning with an air syringe, impossibility of pushing the air into the probe.So withdrawal of a probe and installation of a new one.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
Section b3: on 6/15/22 the event description was updated to include additional information received regarding the event.Section h6: medical device problem code 1504 has been added based on additional information received on 6/15/22.
 
Event or Problem Description
On 06/15/22 additional information was provided stating that after unscrewing the tip, the guide pulled manually, but, it did not come out as it felt that it was hooked.When the probe assembly with stylet was removed, the stylet appeared to have punctured the tip of the probe which was bent and split.The hydromer coating was reactivated before attempting removal with a little saline.No medical intervention was required other than a successful replacement of another probe that was a different model.
 
Additional Manufacturer Narrative
One sample from product code 8884721252e" was received for evaluation.The sample was visually inspected, and the reported condition was confirmed; the hub was disassembled from wire.Hub detachment can be caused by not activating the hydromer with enough fluid.According to the sample evaluation, the hydromer was activated and the stylet was withdrawn without a problem.The condition can be caused by not activating the hydromer making it difficult to remove the stylet from the feeding tube.The most likely root cause is indicative of a failure of the hydromer to activate during use making it difficult to remove the stylet from the feeding tube.The instructions for use (ifu) for the insertion of the feed tube and extraction of the stylet recommend using a syringe, to inject approximately 10 cc of water into the tube to activate the hydromer coating.Based on the analysis, the observed occurrence of harm (o) is (1, improbable) which is below the range of the expected occurrence of harm (o) (4, probable).A corrective/preventative action plan is not required since the reported condition has not been identified as manufacturing related.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no discrepancies were found according to the reported condition.A sample analysis was not possible since no photographs nor actual samples were provided for evaluation.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.No physical samples nor photographs were received for evaluation therefore a possible root cause cannot be determined.The condition can be caused by not activating the hydromer making it difficult to remove the stylet from the feeding tube.The most likely root cause is indicative of a failure of the hydromer to activate during use making it difficult to remove the stylet from the feeding tube.The ifu instructions for the insertion of the feed tube and extraction of the stylet recommend using a syringe, to inject approximately 10 cc of water into the tube to activate the hydromer coating.A corrective/preventative action plan is not required since the reported condition has not been identified as manufacturing related.

Brand Name
ENTRFLX 12FR 43IN W STYL YPOR
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTHCARE
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14548229
Report Number9612030-2022-03267
Device Sequence Number5158103
Product Code KNT
UDI-Device Identifier10884521583030
UDI-Public10884521583030
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884721252E
Device Catalogue Number8884721252E
Device Lot Number2123616664
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2022
Supplement Date Received by Manufacturer05/30/2022
05/30/2022
05/30/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date06/15/2022
08/18/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown